MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that after an intraocular lens (iol) implantation procedure, she experienced blurry vision.Additional information was requested and received from the consumer stating there was a medical error during initial procedure in which the wrong implant was inserted, but the doctor realized this immediately and replaced it with the correct one.The patient had 3 stitches.She had no vision in her left eye for several days, and since then her vision has deteriorated.She described her visual symptoms as being like ¿putting a tiny drop of oil on the very center of a pair of glasses, and then putting those glasses on.¿ she noticed a blur right in the middle of her visual field, and when she looks outwards, upwards or downwards, her vision was perfect.Additionally specified that a laser procedure was performed on the left eye and tried to dissolve this veil, but there was no satisfactory result.Additional information was received from physician confirming about the medical error during the initial procedure and the events.Additionally the patient requested a yag laser treatment of the left eye on (b)(6) 2024, which did not resolve her discomfort.As per surgeons hypothesis there was no deterioration in visual acuity on the vision test, but there was discomfort with a sensation of veiling.Additionally physician confirmed that patient consulted a specialist on (b)(6) 2024.Pachymetry was 535 in both eyes, regular topography, normal macular oct.Dilated examination reveals large floaters, especially on the left side with a large paracentral floater in the visual axis.The iol was perfectly centered with no tilt and very large rhexis.Physician already notified to the patient that it was inadvisable to handle the implants as there was a surgical risk of breaking the capsule.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).H10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was received from consumer stating the symptoms were ongoing and still considering having the implants removed, as the two "veils" were having a huge impact on life and morale.Best corrected preoperative visual acuity: os 8/10 p2.Best corrected post-operative visual acuity (on 18-dec-2023): os 9/10.Uncorrected pre-operative visual acuity: os 4/10.Uncorrected post-operative visual acuity: os 8/10.

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20011509
Report Number1119421-2024-01590
Device Sequence Number4325635
Product Code POE
UDI-Device Identifier00380652421294
UDI-Public(01)00380652421294(17)280520(11)230523(10)15651945
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15651945
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer11/17/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date12/13/2024
Date Device Manufactured05/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale